Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 342, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Sep 9, 2014, 3:06 PM CDT for Douglas County, Sarpy County, Nebraska; Mills County, Pottawattamie County, Iowa. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2014, 3:06 PM CDT (20:06 UTC)
- Expired
- Sep 9, 2014, 3:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Mills County, IA, Pottawattamie County, IA, Douglas County, NE, Sarpy County, NE
The radar
The Omaha radar (KOAX), 45 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.1 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1246 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 12:16 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Sep 9, 12:16 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1216 PM CDT TUE SEP 9 2014 .UPDATE... ISSUED AT 1215 PM CDT TUE SEP 9 2014 ELEVATED STORMS WILL CONTINUE TO LIFT ACROSS SOUTHWEST IOWA AND PARTS OF EASTERN NEBRASKA THIS AFTERNOON...WITH SOME HAIL THREAT. LATER...STORMS ACROSS SOUTHWEST IOWA...SOUTHEAST AND EAST CENTRAL NEBRASKA MAY BE MORE ROOTED IN THE BOUNDARY LAYER. HAVE NOT SEEN ANY RUNS OF THE HRRR SINCE 12Z...BUT 13KM RAP INCREASES ACTIVITY THIS AFTERNOON AND EVENING. SURFACE LOW SHOULD BE OVER NORTH CENTRAL IOWA BY MIDNIGHT...WITH A COLD FRONT EXTENDING DOWN OVER SOUTHEAST NEBRASKA AT THAT TIME. && UPDATE ISSUED AT 925 AM CDT TUE SEP 9 2014 LET DENSE FOG ADVISORY EXPIRE AS SCHEDULED. EXPECT STORMS TO INCREASE IN COVERAGE THE NEXT 6 HOURS. && .UPDATE... ISSUED AT 618 AM CDT TUE SEP 9 2014 A DENSE FOG ADVISORY WAS ISSUED EARLIER FOR PORTIONS OF NORTHEAST NEBRASKA WHERE VISIBILITIES HAD DROPPED TO ONE QUARTER MILE. && .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 300 AM CDT TUE SEP 9 2014 TIMING OF COLD FRONT AND EXTENT OF PRECIP WILL BE THE MAIN CONCERN IN THE SHORT TERM. PRECIP RATHER SPARSE ACROSS THE REGION AT THIS TIME DUE TO LIMITED FORCING. A COLD FRONT WAS LOCATED ACROSS NORTHERN SOUTH DAKOTA AT 07Z AND A WARM FRONT FROM CENTRAL IOWA ACROSS NORTHWEST KANSAS TO LOW PRESSURE OVER EASTERN COLORADO. LATEST RAP AND HRRR INDICATE SHOWERS AND ISOLATED THUNDER TO DEVELOP OR MOVE INTO CENTRAL NEBRASKA BY 12Z AND INCREASE IN COVERAGE THROUGH 18Z AS MID LEVEL WAVE APPROACHES THE HIGH PLAINS AND 850MB FLOW INCREASES AS SURFACE LOW DEEPENS OVER EASTERN COLORADO. FORCING CONTINUES TO INCREASE AFTER 18Z AND INTO THE EVENING AS THE SYSTEM INTENSIFIES WITH HIGHER POPS SPREADING INTO THE CWA AS COLD FRONT APPROACHES AND MOVES INTO EASTERN NEBRASKA. MAJORITY OF THE CONVECTION SHOULD BE EAST OF THE AREA BY 06Z BUT SHOWERS OR LIGHT RAIN WILL LIKELY CONTINUE INTO WEDNESDAY MORNING AS UPPER WAVE TRACKS ACROSS THE CENTRAL PLAINS. COLDER AIR FOLLOWS BEHIND THE FRONT WEDNESDAY INTO THURSDAY WITH POTENTIAL FOR SOME RECORD LOWEST MAXIMUM TEMPERATURES. .LONG TERM...(THURSDAY NIGHT THROUGH MONDAY) ISSUED AT 300 AM CDT TUE SEP 9 2014 COLD TEMPERATURES LINGER THROUGH FRIDAY WITH WARMER AIR COMING BACK INTO THE AREA FOR THE WEEKEND. ANOTHER ROUND OF RAIN LIKELY THURSDAY NIGHT INTO FRIDAY MORNING FORCING ASSOCIATED WITH ANOTHER STRONG UPPER WAVE MOVES ACROSS THE AREA. && .AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 1215 PM CDT TUE SEP 9 2014 LOOK FOR DETERIORATING CONDITIONS TO MVFR OR LOWER WITH TSTMS THEN TRENDING TOWARD IFR AFTER WINDS TURN TO THE NORTH. DID KEEP SOME WIND GUSTS IN TAFS AND MAY ADD HAIL IF THINGS TREND THAT WAY. CONDITIONS WILL SLOWLY IMPROVE TO MVFR BY EARLY AFTN WED. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && UPDATE...MILLER SHORT TERM...FOBERT LONG TERM...FOBERT AVIATION...MILLER
Hazardous weather outlook, Sep 9, 11:50 AM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1150 AM CDT TUE SEP 9 2014 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-100700- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1150 AM CDT TUE SEP 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND PARTS OF SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND THIS EVENING AS A POTENT STORM SYSTEM MOVES INTO THE CENTRAL PLAINS. SEVERAL SURFACE BOUNDARIES WILL ADD TO THE COMPLEXITY IN STORM DEVELOPMENT TODAY. THE MAIN FOCUS FOCUS FOR POSSIBLE TORNADOES IS A WARM FRONT THAT IS EXPECTED TO BE LOCATED ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THIS AFTERNOON AND EARLY EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE ACROSS ALL OF EASTERN NEBRASKA AND SOUTHWEST IOWA. ABUNDANT LOW LEVEL MOISTURE...INSTABILITY AND STRONG SHEAR WILL BE IN PLACE CREATING A FAVORABLE ENVIRONMENT FOR SEVERE STORMS. A COLD FRONT WILL ALSO MOVE INTO THE AREA FROM THE NORTHWEST AND BE ANOTHER FOCAL POINT FOR THUNDERSTORMS THIS EVENING. THE THREAT OF STORMS WILL CONTINUE THROUGH THE EVENING...BUT SHOULD START TO DECREASE BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND INTO THIS EVENING...ESPECIALLY ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.
In the hours before
Special weather statement, Sep 9, 11:26 AM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1126 AM CDT TUE SEP 9 2014 IAZ055-069-079-080-090-091-NEZ033-034-043>045-050>053-067-091700- PAGE IA-MILLS IA-HARRISON IA-MONTGOMERY IA-POTTAWATTAMIE IA- FREMONT IA-DOUGLAS NE-DODGE NE-CASS NE-SAUNDERS NE-SARPY NE- BUTLER NE-BURT NE-CUMING NE-WASHINGTON NE-COLFAX NE- 1126 AM CDT TUE SEP 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POTTAWATTAMIE... SOUTHWESTERN MONTGOMERY...SOUTHWESTERN HARRISON...NORTHERN FREMONT... MILLS...NORTHWESTERN PAGE...NORTHEASTERN CASS...DOUGLAS...DODGE... NORTHERN SAUNDERS...SARPY...WASHINGTON...SOUTHEASTERN CUMING... COLFAX...NORTHEASTERN BUTLER AND SOUTHWESTERN BURT COUNTIES UNTIL 1200 PM CDT... AT 1125 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF SCHUYLER TO NEAR PACIFIC JUNCTION...AND MOVING EAST AT 60 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH SOME OF THESE STORMS. LOCATIONS IMPACTED INCLUDE... OMAHA...COUNCIL BLUFFS...BELLEVUE...FREMONT...PAPILLION...LA VISTA... BLAIR...PLATTSMOUTH...RALSTON...RED OAK...GLENWOOD...GRETNA... VALLEY...SPRINGFIELD...ARLINGTON...NORTH BEND...YUTAN...MALVERN... TREYNOR AND FORT CALHOUN. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4098 9500 4078 9567 4157 9723 4182 9666 TIME...MOT...LOC 1625Z 256DEG 54KT 4154 9711 4096 9576 MILLER
Special weather statement, Sep 9, 11:26 AM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1126 AM CDT TUE SEP 9 2014 IAZ055-069-079-080-090-091-NEZ033-034-043>045-050>053-067-091700- PAGE IA-MILLS IA-HARRISON IA-MONTGOMERY IA-POTTAWATTAMIE IA- FREMONT IA-DOUGLAS NE-DODGE NE-CASS NE-SAUNDERS NE-SARPY NE- BUTLER NE-BURT NE-CUMING NE-WASHINGTON NE-COLFAX NE- 1126 AM CDT TUE SEP 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POTTAWATTAMIE... SOUTHWESTERN MONTGOMERY...SOUTHWESTERN HARRISON...NORTHERN FREMONT... MILLS...NORTHWESTERN PAGE...NORTHEASTERN CASS...DOUGLAS...DODGE... NORTHERN SAUNDERS...SARPY...WASHINGTON...SOUTHEASTERN CUMING... COLFAX...NORTHEASTERN BUTLER AND SOUTHWESTERN BURT COUNTIES UNTIL 1200 PM CDT... AT 1125 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF SCHUYLER TO NEAR PACIFIC JUNCTION...AND MOVING EAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH SOME OF THESE STORMS. LOCATIONS IMPACTED INCLUDE... OMAHA...COUNCIL BLUFFS...BELLEVUE...FREMONT...PAPILLION...LA VISTA... BLAIR...PLATTSMOUTH...RALSTON...RED OAK...GLENWOOD...GRETNA... VALLEY...SPRINGFIELD...ARLINGTON...NORTH BEND...YUTAN...MALVERN... TREYNOR AND FORT CALHOUN. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4098 9500 4078 9567 4157 9723 4182 9666 TIME...MOT...LOC 1625Z 256DEG 25KT 4154 9711 4096 9576 MILLER
Special weather statement, Sep 9, 2:57 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 257 PM CDT TUE SEP 9 2014 IAZ055-069-079-NEZ044-045-051>053-066-067-092030- MILLS IA-HARRISON IA-POTTAWATTAMIE IA-DOUGLAS NE-DODGE NE-CASS NE- SAUNDERS NE-LANCASTER NE-SARPY NE-WASHINGTON NE- 257 PM CDT TUE SEP 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN POTTAWATTAMIE... SOUTHWESTERN HARRISON...NORTHWESTERN MILLS...NORTHWESTERN CASS... DOUGLAS...SOUTHEASTERN DODGE...WASHINGTON...NORTHEASTERN LANCASTER... EASTERN SAUNDERS AND SARPY COUNTIES UNTIL 330 PM CDT... AT 256 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NICKERSON TO 8 MILES WEST OF ASHLAND...AND MOVING EAST AT 35 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH SOME OF THESE STORMS. LOCATIONS IMPACTED INCLUDE... OMAHA...COUNCIL BLUFFS...BELLEVUE...FREMONT...PAPILLION...LA VISTA... BLAIR...RALSTON...GRETNA...MISSOURI VALLEY...ASHLAND...VALLEY... LOGAN...SPRINGFIELD...ARLINGTON...YUTAN...FORT CALHOUN...WATERLOO... MEAD AND CEDAR CREEK. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4106 9580 4101 9651 4165 9652 4169 9580 TIME...MOT...LOC 1956Z 257DEG 32KT 4155 9649 4108 9653 MILLER
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 4:52 AM CDT | Dense Fog Advisory | OAX | Antelope, Boone, Cedar, Colfax, Cuming, Knox and 6 more | 4 hr |
| Sep 9, 11:26 AM CDT | Special Weather Statement | OAX | Colfax, Dodge, Douglas, Sarpy, Washington | 34 min |
| Sep 9, 2:57 PM CDT | Special Weather Statement | OAX | Douglas, Sarpy, Washington | 33 min |
| Sep 9, 3:01 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy, Saunders, Washington | 29 min |
| Sep 9, 3:28 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy, Washington | 47 min |
| Sep 9, 3:40 PM CDT | Flash Flood Watch | OAX | Burt, Cass, Douglas, Johnson, Nemaha, Otoe and 4 more | 11 hr |
| Sep 9, 3:53 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy | 37 min |
| Sep 9, 4:05 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 25 min |
| Sep 9, 4:23 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Otoe | 37 min |
| Sep 9, 4:34 PM CDT | Tornado Warning | OAX | Otoe | 26 min |
| Sep 9, 4:56 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Otoe | 34 min |
| Sep 9, 5:13 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 47 min |
| Sep 9, 5:33 PM CDT | Areal Flood Advisory | OAX | Otoe | 3 hr |
| Sep 9, 6:00 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 24 min |
| Sep 9, 6:30 PM CDT | Areal Flood Advisory | OAX | Nemaha | 3 hr |
| Sep 9, 6:34 PM CDT | Areal Flood Advisory | OAX | Dodge, Washington | 3 hr |
| Sep 9, 4:02 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie, Shelby | 43 min |
| Sep 9, 4:16 PM CDT | Special Weather Statement | OAX | Mills, Montgomery | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.